Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 186, NWS St. Louis, MO

July 26, 2005Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 2005, 8:44 PM CDT for Marion County, Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2005, 8:44 PM CDT (01:44 UTC)
Expired
Jul 26, 2005, 9:47 PM CDT
In force
63 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 270143
SVRLSX
ILC121-270245-
/O.NEW.KLSX.SV.W.0186.050727T0144Z-050727T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
844 PM CDT TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 945 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FAIRMAN...OR
  ABOUT 12 MILES NORTHWEST OF SALEM...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALEM
  KINMUNDY
  STEPHEN FORBES STATE PARK
  OMEGA

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3848 8914 3848 8914 3882 8913 3882 8871
      3874 8871 3873 8870 3847 8871

$$

CVKING
3 follow-up statements
000 
WWUS53 KLSX 270200
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT TUE JUL 26 2005

ILC121-270245-
/O.CON.KLSX.SV.W.0186.000000T0000Z-050727T0245Z/
MARION IL-
900 PM CDT TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
MARION COUNTY...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER BRUBAKER...MOVING EAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
IUKA...OMEGA AND STEPHEN FORBES STATE PARK.

LAT...LON 3848 8914 3848 8914 3882 8913 3882 8871
      3874 8871 3873 8870 3847 8871

$$

CVKING
000 
WWUS53 KLSX 270215
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT TUE JUL 26 2005

ILC121-270245-
/O.CON.KLSX.SV.W.0186.000000T0000Z-050727T0245Z/
MARION IL-
914 PM CDT TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
MARION COUNTY...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH OVER NORTHWESTERN MARION 
COUNTY...MOVING EAST AT 40 MPH.

LAT...LON 3848 8914 3848 8914 3882 8913 3882 8871
      3874 8871 3873 8870 3847 8871

$$

CVKING
000 
WWUS53 KLSX 270247
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 PM CDT TUE JUL 26 2005

ILC121-270256-
/O.EXP.KLSX.SV.W.0186.000000T0000Z-050727T0245Z/
MARION IL-
946 PM CDT TUE JUL 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY...SO THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY HAS 
BEEN ALLOWED TO EXPIRE.

LAT...LON 3848 8914 3848 8914 3882 8913 3882 8871
      3874 8871 3873 8870 3847 8871

$$
BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:06 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, Jul 26, 3:06 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT TUE JUL 26 2005

.DISCUSSION...
QUES THIS PKG TO BE TIMING ON MVMT OF CDFNT ACRS FA TNGT AND ASSOC
QPF. SYNOP PTTN AT UPR LVLS SHWG GOOD CONT WITH PREV RUNS WITH
500MB HI CTRD OVR SERN U.S. WITH SIG TROF MOVG E ACRS NRN AND CTRL
PLNS. 500MB TROF PROGGED TO CROSS FA BY 30H WITH RGN COMING UNDER
NWLY FLOW AS RDG BUILDS OVR SWRN U.S. ASSOC CDFNT LOCTD AT 18Z
APPROX 40N KUIN SW TO KPNC AND IS MOVG SE ARND 25MPH. THIS IS
SLOER SPD THAN MDLS SUGGEST AND NOW XPCT FROPA KCOU ARND 22Z AND
KSTL 02Z. MOST PCPN TO N OF FNT ATTIM AS LTL CONVRGNC AHD OF FNT.
THERMAL GRAD ACRS FNT IS IMPRESSIVE FOR JUL WITH SOME 30F DIFF IN
TEMPS AT 18Z KSTL VS KSTJ. DO NOT PLAN ON XTNDG HT WRNG BYND 4 PM
EXPIRATION. ONLY FEW RPTG PTS IN KSTL METRO AREA ABV CRIT ATTIM
AND THINK INCRSG CLD CVR TO DIP TEMPS 1-2 DEGS AHD OF FNT.

HV LWRD QPF SLGTLY FOR TNGT AND WED MORE IN LINE WITH NAM. GFS
STIL HAVING FEEDBACK PROBS. PCPN SHUD END FM N AND CLRG AREA BY
00Z THU. SFC TEMPS TO BE SUM 20F COOLER FOR MAXES WED VICE TDA.
NLY SFC WNDS AND LWR HUMIDITIES TO MAKE FOR PLEASANT MIDWK.

XTNDD TO REMAIN DRY WITH GRADL WRMG TREND INTO WKEND WITH TEMPS TO
BE NR NRML BY END OF PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        65  79  62  84 /  80  40  10  10
QUINCY          58  78  57  82 /  70  10  10  10
COLUMBIA        61  78  57  83 /  80  20  10  10
JEFFERSON CITY  62  78  57  84 /  80  20  10  10
SALEM           66  78  58  83 /  80  60  10  10
FARMINGTON      66  77  56  83 /  80  60  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WDB
Hazardous weather outlook, Jul 26, 3:44 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT TUE JUL 26 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
344 PM CDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST
ILLINOIS AND EASTERN MISSOURI...GENERALLY ALONG AND EAST OF THE I-
44 AND I-55 CORRIDORS.  THE PRIMARY THREAT FROM THESE THUNDERSTORMS
IS DAMAGING STRAIGHT LINE WINDS.  THUNDERSTORMS BELOW SEVERE LIMITS
ARE IN THE FORECAST FOR TONIGHT ACROSS THE REST OF THE AREA.  HEAVY
RAIN AND WIND GUSTS TO 40 MPH AND OCCASIONAL DEADLY LIGHTNING WILL
BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS CONTINUES ON WEDNESDAY. THE
THUNDERSTORMS MAY PRODUCE GUSTY WINDS ALONG WITH FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:01 PM CDTSevere Thunderstorm WarningLSXFayette37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.